Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Cannabis smoker, coughing phlegm with black dots, fever, dizziness. History of bronchitis. Treatment?

I have been a habitual cannabis smoker for many years, but especially the last 2 yrs. (never smoked tobacco.) About 2 weeks ago I started to cough up phlegm with gray and black dots/streaks in it a couple of times a day. Got scared and quit all cannabis immediately but am still coughing this stuff up (now pretty much black dots only, no gray.) Not really a cough - more like clearing my throat. No other symptoms like fever or dizziness or wheezing or anything. I actually feel pretty good except for this (but slight sore throat.) I did have pneumonia/ bronchitis earlier this year (6 months ago) and was treated with antibiotics which cleared it out. No symptoms now like when that happened. The internet suggests this is my lungs clearing out but I ve quit cannabis in the past for up to 6 months and never coughed up anything like this. Any advice/clarity you can provide would be great. Thanks for your help.
Asked On : Mon, 20 Aug 2012
Answers:  1 Views:  303
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. If you have been smoking cannabis, it is not unusual to have cough wit phlegm with black dots, fever, dizziness and with a history of untreated bronchitis it is very likely that the medical condition is worsening and your continuing to smoke cannabis is helping to worsen the condition. I also believe that you need to consult a psychiatrist as soon as possible so as to help yourself go off of the medications. I wish you all the best in your recovery.

I hope this helps. Take care of yourself and have a lovely day!
Answered: Sun, 7 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor